MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 5.0MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes adult aire-cuf trachs are defective.No adverse patient events reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).Visual and functional testing were performed.Two samples were received in used conditions, without their original packaging and with their certificate of decontamination.The technician performed cuff symmetry test to the unit according to procedures.When the cuffs were inflated with 15 cubic centimeters cc of air, the cuffs inflated completely around the tube, but asymmetrical was seen.When the cuffs were measured using the rules of the percentage for the symmetry with the sample 1: 35.71% and sample 2: 37.93%.These results were over 33.3%, 0.333 1/3:2/3 that was the minimum acceptable for air cuff.Based on the test, the units were within specifications.The sample were tested on leak test.The test was performed under water procedure.No leaks were detected during testing.The reported issue was not confirmed.The root cause could not be determinate since the samples successfully passed leak and cuff symmetry test.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11890455
Report Number3012307300-2021-05141
Device Sequence Number3686218
Product Code JOH
UDI-Device Identifier15021312006391
UDI-Public15021312006391
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0MM
Device Catalogue Number750150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date04/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown